Alert archive / Colorado / Tornado Warnings in 2019
Tornado Warning 16, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at May 26, 2019, 6:28 PM MDT for Kit Carson County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2019, 6:28 PM MDT (00:28 UTC)
- Expired
- May 26, 2019, 7:00 PM MDT
- In force
- 32 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 112 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 12:27 PM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2004 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -191 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted.
991
WFUS53 KGLD 270028
TORGLD
COC063-270100-
/O.NEW.KGLD.TO.W.0016.190527T0028Z-190527T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
628 PM MDT Sun May 26 2019
The National Weather Service in Goodland has issued a
* Tornado Warning for...
Northwestern Kit Carson County in east central Colorado...
* Until 700 PM MDT.
* At 628 PM MDT, a severe thunderstorm capable of producing a tornado
was located 5 miles east of Arriba, or 5 miles west of Flagler,
moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Flagler.
This includes Interstate 70 in Colorado between mile markers 390 and
397.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3956 10315 3957 10273 3956 10266 3915 10314
3916 10316
TIME...MOT...LOC 0028Z 222DEG 44KT 3928 10317
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
0242 follow-up statements
044
WWUS53 KGLD 270046
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
646 PM MDT Sun May 26 2019
COC063-270100-
/O.CON.KGLD.TO.W.0016.000000T0000Z-190527T0100Z/
Kit Carson CO-
646 PM MDT Sun May 26 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR
NORTHWESTERN KIT CARSON COUNTY...
At 646 PM MDT, a severe thunderstorm capable of producing a tornado
was located 11 miles northeast of Flagler, moving northeast at 50
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Kit Carson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3956 10315 3957 10273 3956 10266 3932 10294
3931 10315
TIME...MOT...LOC 0046Z 222DEG 44KT 3944 10298
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
024075
WWUS53 KGLD 270057
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
657 PM MDT Sun May 26 2019
COC063-270106-
/O.EXP.KGLD.TO.W.0016.000000T0000Z-190527T0100Z/
Kit Carson CO-
657 PM MDT Sun May 26 2019
...THE TORNADO WARNING FOR NORTHWESTERN KIT CARSON COUNTY WILL EXPIRE
AT 700 PM MDT...
The storm which prompted the warning no longer appears capable of
producing a tornado. Therefore, the warning will be allowed to
expire. However gusty winds and heavy rain are still possible with
this thunderstorm.
A Tornado Watch remains in effect until 900 PM MDT for northeastern
and east central Colorado.
LAT...LON 3956 10315 3957 10273 3956 10266 3932 10294
3931 10315
TIME...MOT...LOC 0056Z 222DEG 44KT 3952 10288
$$
024What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 26, 5:25 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 26, 5:25 PM MDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Goodland KS 525 PM MDT Sun May 26 2019 .SHORT TERM...(This evening through Wednesday) Issued at 125 PM MDT Sun May 26 2019 Tonight...a line or broken line of strong to severe thunderstorms is expected to exit the forecast area around or shortly after midnight. Low temperatures range from the mid 40s to low 50s in far eastern Colorado to around 60 in Norton and Graham counties. Monday...its possible for a few strong to severe thunderstorms to develop in the late afternoon to overnight hours across the far east and northwest zones. The Storm Prediction Center has areas from near McCook to Hill City east in a slight risk for severe storms. Southerly winds increase in the afternoon with gusts in the 25 to 35 mph range along and south of the interstate. High temperatures in the mid 70s to mid 80s. Low temperatures range from the low to mid 40s west, mid 50s east. Tuesday...general idea is for an upper level low pressure area to reach southwest Nebraska by the end of the day then into northeast Nebraska by 12z Wednesday morning. Some wraparound showers and thunderstorms are possible, mainly across the northwest 1/2 of the area. Afternoon temperatures will be much cooler with readings ranging from the low to mid 60s in the west to the upper 70s in the east. Low temperatures in the low 40s west, low 50s east. Wednesday...generally dry weather currently expected. High temperatures in the 60s, low temperatures in the 40s. .LONG TERM...(Thursday through Sunday) Issued at 125 PM MDT Sun May 26 2019 Thursday...dry weather currently expected. High temperatures in the low to mid 70s. Lows in the mid 40s to low 50s. Friday...some weak disturbances move across the area from the west/southwest supporting spotty chances for thunderstorms. High temperatures in the mid 70s to low 80s. Low temperatures in the mid 40s to around 50 west, mid 50s east. Saturday...little change from Friday with a chance of afternoon thunderstorms. High temperatures in the mid 70s to low 80s. Lows in the upper 40s west to mid 50s east. Sunday...chance of afternoon thunderstorms as weather disturbances move through from the west. High temperatures in the 70s. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 525 PM MDT Sun May 26 2019 KGLD and KMCK will see a chance of strong to severe thunderstorms from taf issuance through approximately 02z (KGLD) and 04z (KMCK). Wind gusts to 45kts possible along with sub vfr cigs and vis in heavy rain. Hail is also possible. For the rest of the period am expecting vfr conditions with winds veering to the southwest through sunrise Monday morning then backing to the south and increasing in the afternoon. KGLD could see gusts around 25kts by late afternoon. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, May 26, 1:35 PM MDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 135 PM MDT Sun May 26 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 135 PM MDT Sun May 26 2019 /235 PM CDT Sun May 26 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Strong to severe thunderstorms will increase in coverage and intensity through the remainder of the afternoon and into the mid evening moving in a northeast to east direction. The primary threats will be hail to three inches in diameter, wind gusts to 75 mph, a few tornadoes, and locally heavy rainfall which may cause flash flooding. The line or broken line of severe storms is expected to exit the area around or shortly after midnight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... For Monday, isolated thunderstorms will be possible over the northern and eastern portions of the area. A few of these storms could become severe with large hail being the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through this evening.
In the hours before
Local storm report, May 26, 5:55 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
555 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD COLBY 39.39N 101.05W
05/26/2019 THOMAS KS PUBLIC
REPORT VIA FACEBOOK OF WATER IN A BASEMENT
AND CONCRETE COLLAPSED.
&&Special weather statement, May 26, 5:57 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Goodland KS
657 PM CDT Sun May 26 2019
KSZ014-028-270015-
Thomas KS-Logan KS-
657 PM CDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL THOMAS AND
NORTHEASTERN LOGAN COUNTIES UNTIL 715 PM CDT...
At 657 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Monument, or 13 miles southwest of Oakley, moving
northeast at 25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Oakley and Monument.
This includes Interstate 70 in Kansas between mile markers 70 and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
and west central Kansas.
LAT...LON 3897 10119 3926 10109 3916 10077 3913 10079
3913 10081 3910 10081 3890 10097
TIME...MOT...LOC 2357Z 203DEG 23KT 3901 10105
024Local storm report, May 26, 6:05 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
605 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM FUNNEL CLOUD 16 S BETHUNE 39.08N 102.37W
05/26/2019 KIT CARSON CO PUBLIC
FUNNEL CLOUD REPEATEDLY FORMED AND LOWERED
BUT DID NOT TOUCH THE GROUND.
&&Local storm report, May 26, 6:10 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
610 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 2 SSW GOODLAND 39.32N 101.72W
05/26/2019 E0.70 INCH SHERMAN KS PUBLIC
FACEBOOK REPORT OF DIME SIZE HAIL LASTING
5-6 MINUTES.
&&Special weather statement, May 26, 6:10 PM MDT, 18 minutes before
Special Weather Statement National Weather Service Goodland KS 610 PM MDT Sun May 26 2019 KSZ013-027-270030- Wallace KS-Sherman KS- 610 PM MDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WALLACE AND CENTRAL SHERMAN COUNTIES UNTIL 630 PM MDT... At 609 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Goodland, moving north at 45 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Goodland and Ruleton. This includes Interstate 70 in Kansas between mile markers 8 and 26. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until 900 PM MDT for northwestern and west central Kansas. LAT...LON 3912 10188 3955 10193 3955 10146 3911 10165 TIME...MOT...LOC 0009Z 181DEG 40KT 3919 10176 024
Special weather statement, May 26, 6:23 PM MDT, 5 minutes before
Special Weather Statement National Weather Service Goodland KS 623 PM MDT Sun May 26 2019 COZ092-270045- Cheyenne County CO- 623 PM MDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO UNTIL 645 PM MDT... At 622 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 10 miles west of Kit Carson to 4 miles south of Cheyenne Wells. Movement was northeast at 65 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Cheyenne Wells, Kit Carson, Firstview, Wild Horse and Arapahoe. This includes Highway 385 between mile markers 136 and 161. A Tornado Watch remains in effect until 900 PM MDT for east central Colorado. LAT...LON 3897 10311 3898 10208 3862 10213 3861 10315 TIME...MOT...LOC 0022Z 217DEG 57KT 3878 10299 3876 10233 024
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:14 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 46 min |
| May 26, 6:23 PM MDT | Special Weather Statement | GLD | Cheyenne | 22 min |
| May 26, 6:24 PM MDT | Tornado Warning | GLD | Cheyenne | 20 min |
| May 26, 6:52 PM MDT | Flash Flood Warning | GLD | Kit Carson | 46 min |
| May 26, 6:59 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 46 min |
| May 26, 7:47 PM MDT | Special Weather Statement | GLD | Yuma | 28 min |
| May 27, 5:56 AM MDT | Dense Fog Advisory | GLD | Cheyenne, Kit Carson, Yuma | 3 hr |
| May 27, 4:33 PM MDT | Special Weather Statement | GLD | Yuma | 42 min |
| May 27, 5:04 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 41 min |
| May 27, 5:30 PM MDT | Tornado Warning | GLD | Yuma | 45 min |
Nearby
Tornado Warnings in Colorado, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.